Alert archive / Arizona / Freeze Warnings in 2016

Freeze Warning 3, NWS Tucson, AZ

November 29, 2016Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this freeze warning at Nov 29, 2016, 2:27 AM MST for Pima County, Pinal County, Arizona. It took effect at Nov 30, 2016, 12:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2016, 2:27 AM MST (09:27 UTC)
In effect from
Nov 30, 2016, 12:00 AM MST
Expired
Nov 30, 2016, 9:00 AM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Pima County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 9.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2016-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2016-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2418 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
369 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

911 
WWUS75 KTWC 290927
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
227 AM MST TUE NOV 29 2016

AZZ503-292230-
/O.UPG.KTWC.HZ.A.0002.161130T0700Z-161130T1600Z/
/O.NEW.KTWC.HZ.W.0002.161130T0700Z-161130T1600Z/
/O.NEW.KTWC.HZ.W.0003.161201T0700Z-161201T1600Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
INCLUDING THE CITY OF...NOGALES
227 AM MST TUE NOV 29 2016

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MST WEDNESDAY...
...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO
9 AM MST THURSDAY...
...HARD FREEZE WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
WEDNESDAY. A HARD FREEZE WARNING HAS ALSO BEEN ISSUED FROM
MIDNIGHT WEDNESDAY NIGHT TO 9 AM MST THURSDAY. THE HARD FREEZE
WATCH IS NO LONGER IN EFFECT. 

* IMPACTS...TEMPERATURES FALLING WELL BELOW FREEZING MAY DAMAGE  
OR BURST EXPOSED PIPES. THESE CONDITIONS WILL KILL SENSITIVE  
VEGETATION.

* TEMPERATURES...LOWER TO MIDDLE 20S.

* TIMING...TEMPERATURES WILL FALL BELOW 32 DEGREES BETWEEN 
  MIDNIGHT AND 1 AM...WITH COLDEST TEMPERATURES BETWEEN 4 AM TO 
  JUST AFTER SUNRISE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION. PETS SHOULD BE BROUGHT INDOORS.

&&

$$

AZZ502-504>506-292230-
/O.UPG.KTWC.FZ.A.0001.161130T0700Z-161130T1600Z/
/O.NEW.KTWC.FZ.W.0003.161130T0700Z-161130T1600Z/
/O.NEW.KTWC.FZ.W.0004.161201T0700Z-161201T1600Z/
TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE
227 AM MST TUE NOV 29 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
WEDNESDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 9 AM
MST THURSDAY...
...FREEZE WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST
WEDNESDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED FROM MIDNIGHT
WEDNESDAY NIGHT TO 9 AM MST THURSDAY. THE FREEZE WATCH IS NO
LONGER IN EFFECT. 

* IMPACTS...SENSITIVE VEGETATION AND OUTDOOR EXPOSED PIPES MAY  
BE DAMAGED.

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* TIMING...TEMPERATURES WILL BEGIN TO APPROACH FREEZING AROUND 1 
  TO 2 AM IN COLDEST LOCATIONS. COLDEST TEMPERATURES SHOULD BE 
  BETWEEN 5 AM TO JUST AFTER SUNRISE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING. PETS SHOULD BE BROUGHT INDOORS.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
097 
WWUS75 KTWC 292149
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
249 PM MST TUE NOV 29 2016

AZZ503-301200-
/O.CON.KTWC.HZ.W.0002.161130T0700Z-161130T1600Z/
/O.CON.KTWC.HZ.W.0003.161201T0700Z-161201T1600Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
INCLUDING THE CITY OF...NOGALES
249 PM MST TUE NOV 29 2016

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM MST WEDNESDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY
NIGHT TO 9 AM MST THURSDAY...

* IMPACTS...TEMPERATURES FALLING WELL BELOW FREEZING MAY DAMAGE 
  OR BURST EXPOSED PIPES. THESE CONDITIONS WILL KILL SENSITIVE 
  VEGETATION.

* TEMPERATURES...LOWER TO MIDDLE 20S.

* TIMING...TEMPERATURES WILL FALL BELOW 32 DEGREES BETWEEN 
  MIDNIGHT AND 1 AM...WITH COLDEST TEMPERATURES BETWEEN 4 AM TO 
  JUST AFTER SUNRISE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION. PETS SHOULD BE BROUGHT INDOORS.

&&

$$

AZZ502-504>506-301200-
/O.CON.KTWC.FZ.W.0003.161130T0700Z-161130T1600Z/
/O.CON.KTWC.FZ.W.0004.161201T0700Z-161201T1600Z/
TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE
249 PM MST TUE NOV 29 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MST WEDNESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT
TO 9 AM MST THURSDAY...

* IMPACTS...SENSITIVE VEGETATION AND OUTDOOR EXPOSED PIPES MAY 
  BE DAMAGED.

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* TIMING...TEMPERATURES WILL BEGIN TO APPROACH FREEZING AROUND 1 
  TO 2 AM IN COLDEST LOCATIONS. COLDEST TEMPERATURES SHOULD BE 
  BETWEEN 5 AM TO JUST AFTER SUNRISE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING. PETS SHOULD BE BROUGHT INDOORS.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
320 
WWUS75 KTWC 300357
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
857 PM MST TUE NOV 29 2016

AZZ503-301200-
/O.CON.KTWC.HZ.W.0002.161130T0700Z-161130T1600Z/
/O.CON.KTWC.HZ.W.0003.161201T0700Z-161201T1600Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
INCLUDING THE CITY OF...NOGALES
857 PM MST TUE NOV 29 2016

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM MST WEDNESDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY
NIGHT TO 9 AM MST THURSDAY...

* IMPACTS...TEMPERATURES FALLING WELL BELOW FREEZING MAY DAMAGE 
  OR BURST EXPOSED PIPES. THESE CONDITIONS WILL KILL SENSITIVE 
  VEGETATION. 

* TEMPERATURES...LOWER TO MIDDLE 20S.

* TIMING...TEMPERATURES WILL FALL BELOW 32 DEGREES BETWEEN 
  MIDNIGHT AND 1 AM...WITH COLDEST TEMPERATURES BETWEEN 4 AM TO 
  JUST AFTER SUNRISE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION. PETS SHOULD BE BROUGHT INDOORS.

&&

$$

AZZ502-504>506-301200-
/O.CON.KTWC.FZ.W.0003.161130T0700Z-161130T1600Z/
/O.CON.KTWC.FZ.W.0004.161201T0700Z-161201T1600Z/
TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE
857 PM MST TUE NOV 29 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MST WEDNESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT
TO 9 AM MST THURSDAY...

* IMPACTS...SENSITIVE VEGETATION AND OUTDOOR EXPOSED PIPES MAY 
  BE DAMAGED. 

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* TIMING...TEMPERATURES WILL BEGIN TO APPROACH FREEZING AROUND 1 
  TO 2 AM IN COLDEST LOCATIONS. COLDEST TEMPERATURES SHOULD BE 
  BETWEEN 5 AM TO JUST AFTER SUNRISE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING. PETS SHOULD BE BROUGHT INDOORS.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
881 
WWUS75 KTWC 300938
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
238 AM MST WED NOV 30 2016

AZZ503-302245-
/O.CON.KTWC.HZ.W.0002.000000T0000Z-161130T1600Z/
/O.CON.KTWC.HZ.W.0003.161201T0700Z-161201T1600Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
INCLUDING THE CITY OF...NOGALES
238 AM MST WED NOV 30 2016

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM MST THURSDAY...

* IMPACTS...TEMPERATURES FALLING WELL BELOW FREEZING MAY DAMAGE 
  OR BURST EXPOSED PIPES. THESE CONDITIONS WILL KILL SENSITIVE 
  VEGETATION. 

* TEMPERATURES...LOWER TO MIDDLE 20S.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING BY MIDNIGHT IN
  COLDEST LOCATIONS. COLDEST TEMPERATURES BETWEEN 4 AM TO JUST
  AFTER SUNRISE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION. PETS SHOULD BE BROUGHT INDOORS.

&&

$$

AZZ502-504>506-302245-
/O.CON.KTWC.FZ.W.0003.000000T0000Z-161130T1600Z/
/O.CON.KTWC.FZ.W.0004.161201T0700Z-161201T1600Z/
TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE
238 AM MST WED NOV 30 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MST THURSDAY...

* IMPACTS...SENSITIVE VEGETATION AND OUTDOOR EXPOSED PIPES MAY 
  BE DAMAGED. 

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* TIMING...TEMPERATURES WILL BEGIN TO APPROACH FREEZING AROUND 1 
  TO 2 AM IN COLDEST LOCATIONS. COLDEST TEMPERATURES SHOULD BE 
  BETWEEN 5 AM TO JUST AFTER SUNRISE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING. PETS SHOULD BE BROUGHT INDOORS.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
063 
WWUS75 KTWC 301602
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
902 AM MST WED NOV 30 2016

AZZ503-010015-
/O.EXP.KTWC.HZ.W.0002.000000T0000Z-161130T1600Z/
/O.CON.KTWC.HZ.W.0003.161201T0700Z-161201T1600Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
INCLUDING THE CITY OF...NOGALES
902 AM MST WED NOV 30 2016

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM MST THURSDAY...
...HARD FREEZE WARNING HAS EXPIRED...

* IMPACTS...TEMPERATURES FALLING WELL BELOW FREEZING MAY DAMAGE 
  OR BURST EXPOSED PIPES. THESE CONDITIONS WILL KILL SENSITIVE 
  VEGETATION. 

* TEMPERATURES...LOWER TO MIDDLE 20S.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING BY MIDNIGHT IN 
  COLDEST LOCATIONS. COLDEST TEMPERATURES BETWEEN 4 AM TO JUST 
  AFTER SUNRISE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION. PETS SHOULD BE BROUGHT INDOORS.

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ502-504>506-010015-
/O.EXP.KTWC.FZ.W.0003.000000T0000Z-161130T1600Z/
/O.CON.KTWC.FZ.W.0004.161201T0700Z-161201T1600Z/
TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE
902 AM MST WED NOV 30 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MST THURSDAY...
...FREEZE WARNING HAS EXPIRED...

* IMPACTS...SENSITIVE VEGETATION AND OUTDOOR EXPOSED PIPES MAY 
  BE DAMAGED. 

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* TIMING...TEMPERATURES WILL BEGIN TO APPROACH FREEZING AROUND 1 
  TO 2 AM IN COLDEST LOCATIONS. COLDEST TEMPERATURES SHOULD BE 
  BETWEEN 5 AM TO JUST AFTER SUNRISE. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING. PETS SHOULD BE BROUGHT INDOORS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Nov 28, 9:05 PM MST, 5 hours 22 minutes earlier.

Area forecast discussion, Nov 28, 9:05 PM MST, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
905 PM MST Mon Nov 28 2016

.SYNOPSIS...A few light valley rain and mountain snow showers will
occur mainly from Tucson eastward into Tuesday morning. Much cooler
temperatures and the coldest lows of the season so far Tuesday night
and Wednesday night, with widespread freeze or hard freeze
conditions for Southeast Arizona. Temperatures will remain below
average through the week, and another storm system may bring a
chance of valley rain and mountain snow Friday into the weekend.

&&

.DISCUSSION...IR satellite imagery depicts mostly cloudy to cloudy
skies across southeast Arizona this evening, with broken to overcast
mostly lower level clouds as per several surface observations valid
8 pm MST. A broad upper trough extended from the intermountain west
eastward into central CONUS plains. A speed max/vort lobe was
embedded within the southwestern periphery of this upper trough as
per the 29/00Z upper air plots. IR satellite imagery also depicted a
distinct back edge to the lower level clouds, with clearing skies or
mostly clear skies from KPHX northwestward into southern Nevada.

A linear extrapolation of this back edge of lower clouds feature
would suggest that clearing skies would encroach upon the Tucson
metro area within a few hours, or perhaps around 11 pm - midnight or
such. However, some hi-res models such as the HRRR and the 29/00Z
Univ of AZ WRF-NAM suggests a potential for at least isolated valley
rain/mountain snow showers from near Tucson eastward to the New
Mexico into Tuesday morning.

Thus, am inclined to make no changes to the inherited official
forecast at this time. Expect isolated to scattered valley rain/
mountain snow showers into Tuesday morning. The exception will be
across western Pima County where precip-free conditions are
expected. Any rain amounts at lower elevations will be quite light,
or mostly less than 0.10". Snow accumulations (as noted in the
Previous Discussion) should only be from 1-2 inches or so above
5000 feet.

A few lingering showers may occur Tuesday afternoon across southern
Cochise County. Clear skies or mostly clear skies will then prevail
Tuesday night into Wednesday morning, setting the stage for the
coldest night of the season thus far. A Freeze Watch and a Hard
Freeze Watch will continue from late Tuesday night through Wednesday
morning. Please refer to AWIPS product PHXNPWTWC - WMO header WWUS75
KTWC for more information.

&&

.AVIATION...Valid through 30/06Z.
Expect isolated to scattered -SHRA and mountain -SHSN mainly KTUS
eastward to the New Mexico border into Tuesday morning. MVFR
conditions will occur especially across higher terrain. A few
lingering -SHRA mostly from KFHU-KDUG Tuesday afternoon, then
clearing skies Tuesday evening. Surface wind east/south of KTUS
wly/nwly at 10-18 kts with gusts to 25 kts. Surface wind KTUS
vicinity westward generally less than 10 kts thru the period.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...A few valley rain and mountain snow showers will
occur from Tucson eastward into Tuesday morning, then a few showers
across southern Cochise County Tuesday afternoon. Dry conditions
will then occur Wednesday into Thursday. A low pressure system may
then bring more wintry weather and gusty east winds Friday into
this weekend.

&&

.PREV DISCUSSION /145 PM MST/...Latest water vapor imagery shows
northwesterly flow aloft across the forecast area with one final
disturbance near the CA/NV border moving southeast. There is still
considerable low to mid level clouds north of Tucson and partly
sunny conditions with mainly cirroform clouds for the remainder of
the forecast area. Latest model trends have generally backed off a
bit on this final moisture starved system tonight into Tuesday
morning. Still looking at a few showers and mountain snow showers
starting as early as this afternoon across the White Mountains, then
continuing tonight into Tuesday morning, mainly from Tucson north
and eastward. Another inch or two of snow is possible in the
mountains from Tucson north and east with snow levels will be around
5000 feet. This system will also keep temperatures from crashing
overnight.

The aforementioned disturbance will move east of the area Tuesday
morning with any residual chance of showers coming to an end. With
skies clearing through the day from west to east, this will set the
stage for the coldest night of the season for Wednesday morning. A
freeze watch remains in effect for most desert locations from Tucson
westward except the far western deserts near Ajo and Organ Pipe
National Monument. A hard freeze watch is also in effect for much of
Santa Cruz County and the higher elevations of South Central Pima
County including the Arivaca and Sasabe areas which haven't had a
widespread freeze yet. The eastern valleys of Graham/Greenlee/
Cochise counties will also see a hard freeze but these locations
have had a widespread freeze already this season so will not issue
any headlines there.

Fairly benign and continued cool on Wednesday and Thursday with dry
westerly flow aloft. Thursday morning will be rather cold once again
but likely a couple of degrees warmer than Wednesday morning. By
Friday into the weekend our attention focuses toward a closed low
that will move south from the Great Basin into Arizona and then
possibly northern Mexico. Still lots of uncertainty with this system
as the ECMWF has been depicting a much more progressive and open
wave solution compared to the GFS/CMC for the past couple of runs.
Will lean towards the GFS/CMC and GEFS ensemble mean which is
somewhat slower and more closed off than the ECMWF. Regarding
sensible weather, will maintain slight chance to low end chance PoPs
starting Friday, then continuing into Saturday before winding down
on Sunday. Early indications are that snow levels will be about 5000
feet with this system.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late Tuesday night through Wednesday morning for
AZZ502-504>506.

Hard Freeze Watch from late Tuesday night through Wednesday
morning for AZZ503.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 2:27 AM MSTFreeze WarningTWCPima, Pinal55 hr
Nov 29, 2:27 AM MSTHard Freeze WarningTWCPima, Santa Cruz31 hr
Nov 29, 2:27 AM MSTHard Freeze WarningTWCPima, Santa Cruz55 hr

Nearby

Freeze Warnings in Arizona, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.